Twice in my life, once more than 20 years ago and once surely more than 10 years ago, I was given a steroid treatment to curb my allergies. In each case it consisted on one shot, and then a few days of taking pills.
And in each case that treatment lasted about 4 months. We're talking 4 months basically allergy-free. You could expose me to cats, to dust, to mold, to grass, and I was symptom-free.
So, this year after weeks of being sick and miserable, I strong-armed my reluctant doctor into, once again, trying the steroid route. She reminded me of side effects associated with steroids. I reminded her that one treatment once a year wasn't likely going to result in those side effect. I walked out triumphantly shot up with prednisone and a few weeks later I was crowing about how well it worked.
Only, at about the two month mark exactly, it stopped working so well.
I first noticed it a couple of weeks ago when, after a long walk outside...amongst the plant life, oh noes!...and then dinner and some TV-watching at a friend's house. A friend with two cats. Yup, by evening's end I was miserable. And it lasted a day or two.
Then, this week, I decided to have a little cocktail on a flight home from a quick trip. Figured I was entitled after the four hour delay I had just experienced. Used about half the little airline bottle of vodka for my Bloody Mary and sure enough, next trip to the restroom? My face was all red and splotchy.
So, I got 2 months, not 4 months of complete relief this time around.
Think the doctor low-dosed me?
Think it's cause I'm 10-20 year older than I was back when I tried this before?
Think my allergies are just that much worse?
Back when I picked up the prescription for the pill portion of the steroid treatment, the pharmacist noted that the doctor had included a second pill sequence in the prescription...so I had 6 extra pills. The pharmacist kind of shrugged his shoulders and said, "Maybe she wanted you to have a second round of pills handy" and handed me the bag.
So, two more questions?
Think I should take those pills now?
Think I should email my doctor and ask?
Yeah, I'm guessing it's smart to ask...especially in this day and age of email with your doctors.
Sigh. Whatever the reason, it's a disappointing development, that's for sure!